Acta Mathematica Sinica

, Volume 12, Issue 2, pp 162–166 | Cite as

Involutions fixing the disjoint union of copies of even projective space

  • Hou Duo
  • Brace Torrence
Article

Abstract

We show that for any differentiable involution on anr-dimensional manifold (M, T) whose fixed point setF is a disjoint union of real projective spaces of constant dimension 2n, we have: ifr=4n then (M,T) is bordant to (F×F, twist), if 2n<r⊋4n then (M,T) bounds.

Keywords

Involution Cobordism 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Capobianco F L, Stationary points of (Z 2)k-actions,Proceedings Amer Math Soc, 1976,67: 377–380.Google Scholar
  2. [2]
    Conner P E, Floyd E E,Diffrerentiable Periodic Maps, Berlin: Springer-Verlag, 1964.Google Scholar
  3. [3]
    Kosniowski C, Stong R E, Involutions and characteristic numbers,Topology, 1978,17: 309–330.Google Scholar
  4. [4]
    Royster D C, Involutions fixing the disjoint union of two projective spaces,Indiana Math J, 1980,29: 267–276.Google Scholar
  5. [5]
    Stong R E, Involutions fixing projective spaces,Michigan Math J, 1966,13: 445–457.Google Scholar
  6. [6]
    Torrence B F, Bordism classes of vector bundles over real projective spaces,Proceeding Amer Math Soc, 1993,118:963–969.Google Scholar
  7. [7]
    Hou D, Torrence B, Involutions fixing the disjoint union of odd-dimensional projective spaces,Can Math Bull., 1994,37(1): 66–74.Google Scholar

Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  • Hou Duo
    • 1
  • Brace Torrence
    • 2
  1. 1.Department of MathematicsHebei Teachers UniversityShijiazhuangChina
  2. 2.Department of MathematicsGeorgetown UniversityWashington, D. C.USA

Personalised recommendations